U.S. doctors online nowAsk doctors free
A 33-year-old member asked:

Can novocain (procaine) have side effects after?

2 doctor answers2 doctors weighed in
Dr. Karen Sibert
Anesthesiology 41 years experience
Unlikely!: Novocaine, which is a type of local anesthesia injected to numb an area, wears off relatively quickly within an hour or two. It is absorbed into the body and metabolized. Once the numbing effect is gone, there are no other side effects.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Meng Syn
Dr. Meng Synanswered
Dentistry 40 years experience
Sometime...: Novocain (procaine) side effects are rare. Some are temporary tingling, numbness and pain around the injection site. Most of these usually go away with time. More severe side effects-- anaphalactic shock, irregular heart rate with pain, anxiety (fainting), nausea, need to be reported to your dentist or emergency room. There are other anesthetics other than novacain that have more side effects.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 32-year-old male asked:
What is the definition or description of: Novocain (procaine) overdose?
1 doctor answer4 doctors weighed in
A 39-year-old member asked:
First cavity filled tomorrow. I'm kinda nervous actually. Does the novocain (procaine) hurt?
2 doctor answers9 doctors weighed in
A 32-year-old member asked:
Will docs give me anything besides novocain, (procaine) like something to make me relax more?
2 doctor answers2 doctors weighed in
A 40-year-old member asked:
What is the treatment for novocain (procaine) overdose?
3 doctor answers5 doctors weighed in
A 42-year-old member asked:
Novocain (procaine) vs. Laughing gas, which one is safer?
2 doctor answers2 doctors weighed in
Last updated Oct 25, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.